Depressed or bipolar

Hi guys I'm new , Iv had Belima for aBout 4 years now and my weight is always changing , I get to a point where I can't even look at myself without feeling sick , anyway just lately iv noticed well my partner more has noticed iv had massive changes in my moods and Iv even had suicidal thoughts when I'm at my lowest .. Iv been drinking more and I'm always taking sleeping tablets as I can never switch off and go to sleep , I was on Prozac for a while but the doctors upped my dose and I had terrible side effects so I'm now another medication it's 50 mg a day , but I havnt started them yet I made the mistake of stopping the Prozac 11 days ago and havnt started the new ones .. well Iv been a mess , only yesterday I was seeing things that wasn't there and believed they was ( I'd had sleeping tablets btw ) and it's freaked my boyfriend out big time , and today every single sound I h the is so load it hurts my head .. I'm so confused I feel like I can't u derstand things .. I no I'm depressed but I feel like I'm at a whole new level and it scares me , any advice would be great thanks x

2 Replies

oldestnewest
  • Hi it sounds like you are going through withdrawal from stopping the other meds. The best thing to do is to start taking the new ones and hopefully you will be feeling better soon.

    The golden rule is to stay on your meds until you have better for at least 6 months then come off them very slowly under your doctors instructions.

    You can't diagnose yourself so you need a professional medical opinion. Maybe counselling would be a good idea too?

    As far as bulimia goes this is an eating disorder and again needs professional help.

    I hope you are in a better place soon. Take care.

  • Hello, welcome to the forum. I am not medically qualified so I am unable to say if you are depressed or bipolar. I do have bipolar disorder. From what you have posted, it would appear that you are quite chaotic at the moment. You have stopped one medication but have not started another one prescribed to you - why is this?

    If you are drinking alcohol and taking sleeping tablets it is not surprising you are seeing things. You need to be really careful mixing alcohol and sleeping tablets as the both depress your respiration and you could slip into a coma quite easily and die. One or the other, not both. Remember alcohol is a depressant as so you will feel low after drinking. Also if you are not eating properly, or allowing your body to absorb the nutrients from the food you do eat, you will feel low, teary and depressed.

    I suggest that you try and sort out what it is you want. You will have to make a decision, is this how you want your life to be, or do you want it to be different. If you want it to be different, stop using alcohol to get to sleep and just use the sleeping tablets ( you don't say what you are taking?). Try to eat and keep it down, what you eat and how much you eat affects your mood. Try to avoid really sugary stuff otherwise you will just get sugar spikes and feel low afterwards. Eat balanced meals. Take the medication the doctor gave you, in the prescribed way. Don't expect to feel better straight away, it takes time for this stuff to get into your system and build up.

    If you are really concerned about your moods, keep a mood diary for a month. Look online for one, then show it to your doctor. If you are in the uk, your gp will refer you to a local mental health team for you to see a psychiatrist, gp's are not experienced enough in mental disorders to diagnose bipolar.

    Good luck and take care,

    Fi.

You may also like...